Alert archive / Kansas / Wind Advisories in 2007
Wind Advisory 11, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at May 5, 2007, 2:14 AM CDT for 9 counties in Kansas. It took effect at May 5, 2007, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2007, 2:14 AM CDT (07:14 UTC)
- In effect from
- May 5, 2007, 12:00 PM CDT
- Expired
- May 5, 2007, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Topeka, KS
Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Geary County, KS, Marshall County, KS, Ottawa County, KS, Republic County, KS, Riley County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 91 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1346 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KTOP 050714 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 214 AM CDT SAT MAY 5 2007 .STRONG SOUTHERLY WINDS WILL SETTLE IN ACROSS NORTH CENTRAL KANSAS THIS AFTERNOON AS THE LOW LEVEL JET COMBINES WITH A TIGHT PRESSURE GRADIENT TO BRING SURFACE WINDS UP TO AROUND 30 MPH. KSZ008>010-020>022-034>036-051515- /O.NEW.KTOP.WI.Y.0011.070505T1700Z-070506T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON- GEARY- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 214 AM CDT SAT MAY 5 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. SOUTHERLY WINDS OF 30 MPH WITH GUSTS TO 45 MPH WILL BE COMMON ACROSS NORTH CENTRAL KANSAS THIS AFTERNOON. SOUTHERLY WINDS ARE EXPECTED TO SUBSIDE BELOW 25 MPH THIS EVENING. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. $$
3 follow-up statements
000 WWUS73 KTOP 051431 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 931 AM CDT SAT MAY 5 2007 .STRONG LOW PRESSURE DEVELOPING OVER WESTERN KANSAS WILL RESULT IN SOUTHERLY WINDS OF 30 MPH AND HIGHER OVER NORTH CENTRAL KANSAS TODAY. KSZ008>010-020>022-034>036-052245- /O.CON.KTOP.WI.Y.0011.070505T1700Z-070506T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON- GEARY- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 931 AM CDT SAT MAY 5 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTHERLY WINDS OF 30 MPH WITH GUSTS TO 45 MPH WILL BE COMMON ACROSS NORTH CENTRAL KANSAS THIS AFTERNOON. THE WIND SPEEDS ARE EXPECTED TO SUBSIDE BELOW 25 MPH THIS EVENING. DRIVERS OF VANS...CAMPERS...TRAILERS...OR OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGERS OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG EAST WEST ORIENTED ROADS. $$
000 WWUS73 KTOP 052102 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 402 PM CDT SAT MAY 5 2007 .STRONG LOW PRESSURE DEVELOPING OVER WESTERN KANSAS WILL RESULT IN SOUTHERLY WINDS OF 30 MPH AND HIGHER OVER NORTH CENTRAL KANSAS INTO THIS EVENING. KSZ008>010-020>022-034>036-060000- /O.CON.KTOP.WI.Y.0011.000000T0000Z-070506T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON- GEARY- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 402 PM CDT SAT MAY 5 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTHERLY WINDS OF 30 MPH WITH GUSTS TO 45 MPH WILL BE COMMON ACROSS NORTH CENTRAL KANSAS INTO THE EARLY EVENING. THE WIND SPEEDS ARE EXPECTED TO SUBSIDE BELOW 25 MPH LATER THIS EVENING. DRIVERS OF VANS...CAMPERS...TRAILERS...OR OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGERS OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST WEST ORIENTED ROADS. $$
000 WWUS73 KTOP 060006 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 706 PM CDT SAT MAY 5 2007 KSZ008>010-020>022-034>036-060115- /O.EXP.KTOP.WI.Y.0011.000000T0000Z-070506T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON- GEARY- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 706 PM CDT SAT MAY 5 2007 ...WIND ADVISORY HAS EXPIRED... THEN NATIONAL WEATHER SERVICE IN TOPEKA HAS ALLOWED THE WIND ADVISORY ISSUED EARLIER FOR THE AREA TO EXPIRE. SOUTHEAST WINDS WILL REMAIN GUSTY IN THE 25 TO 35 MPH RANGE THROUGH THE EVENING HOURS...BUT THIS WILL BE BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at May 4, 4:00 PM CDT, 10 hours 14 minutes earlier.
Area forecast discussion, May 4, 4:00 PM CDT, 10 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 400 PM CDT FRI MAY 4 2007 .DISCUSSION... POTENTIAL FOR SEVERE WEATHER AND HEAVY RAINFALL HIGHLIGHTS THE SHORT TERM FORECAST. TONIGHT AND SATURDAY...SOUTHWEST FLOW ACROSS SOUTHERN ROCKIES RESULTING IN DEVELOPMENT OF WEAK SURFACE LOW VICINITY OF NORTHEAST NM AND OK PANHANDLE. AN INVERTED TROUGH EXTENDS NORTHEAST FROM THE SURFACE LOW INTO NW KS AND CENTRAL NEBRASKA. ANOTHER MORE SUBTLE BOUNDARY IS ORIENTED NNW TO SSE FROM NEAR PTT TO CBK. 12Z NAM ATTEMPTS TO DEVELOP CONVECTION TO NORTH OF THIS BOUNDARY ACROSS CENTRAL KS IN WARM ADVECTION AREA. MCS RESULTING FROM THIS DEVELOPMENT IS THEN TAKEN SOUTH. 18Z NAM DOES SOMETHING SIMILAR DEVELOPING CONVECTION INTO CENTRAL KS BEFORE 06Z AND THEN SINKING SYSTEM SWD. 12Z GFS ON THE OTHER HAND DEVELOPS SYSTEM ACROSS NW KS WITH PROPAGATION/DEVELOPMENT EWD ACROSS NORTHERN KS OVERNIGHT. THIS IS MORE IN LINE WITH GOING FORECAST...AND 00Z MODEL RUNS...AND THUS HAVE OPTED TO GO WITH THIS SCENARIO FOR TIMING AND POPS. IN THIS CASE...MAIN SEVERE THUNDERSTORM POTENTIAL WOULD BE LATE THIS EVENING/OVERNIGHT IN CENTRAL KS...WITH HEAVY RAIN/HAIL AND MAYBE WINDS AS THE MAIN THREATS. DETERMINISTIC RUNS FROM 12Z NAM AND GFS DIFFER SOMEWHAT ON PRECIP TIMING/CHANCES SATURDAY...BUT MAIN MESSAGE FOR OUR AREA WAS THE POTENTIAL DEVELOPMENT OF CONVECTION OVER CENTRAL KS LATE AFTERNOON EARLY EVENING...THEN MOVING EAST. GOING TEMPERATURE FORECAST TONIGHT AND SATURDAY IS VERY NEAR STATISTICAL GUIDANCE FROM GFS/NAM AND ONLY MODIFIED THEM A LITTLE. TIGHT PRESSURE GRADIENT OVER EASTERN KS SATURDAY MAY NECESSITATE A WIND ADVISORY...BUT WILL LEAVE THAT TO LATER SHIFTS. SATURDAY NIGHT THROUGH SUNDAY NIGHT...THE 5H TROUGH OVER CO AND NM WILL SLOWLY MOVE EAST INTO THE HIGH PLAINS ON SUNDAY. SEVERE THUNDERSTORMS THAT DEVELOP LATE SATURDAY AFTERNOON AND EVENING ACROSS CENTRAL KS ALONG THE DRYLINE WILL MOVE NORTHEAST TOWARDS THE CWA. THE ENVIRONMENT ACROSS CENTRAL KS WILL CONSIST OF STRONG VERTICAL WIND SHEAR PROFILES AND MLCAPE VALUES OF 2500-3000J/KG THAT WOULD SUPPORT THE FORMATION OF SUPERCELL THUNDERSTORMS SATURDAY EVENING ACROSS THE FAR WESTERN COUNTIES OF THE CWA...THOUGH STORMS MAY EVOLVE INTO SEGMENTED SQUALL LINES BY THE TIME THEY REACH OUR CWA. HOWEVER...LARGE HAIL AND DAMAGING OUTFLOW WINDS WILL BE POSSIBLE. AS THE STORMS MOVE EAST ACROSS THE REMAINDER OF THE CWA THEY MAY WEAKEN AND BECOME ELEVATED AS THE BOUNDARY LAYER DECOUPLES. THERE MAY STILL BE A RISK OF LARGE HAIL AND HEAVY RAINFALL ACROSS THE CENTRAL AND EASTERN COUNTIES OF THE CWA AFTER MIDNIGHT. THE STORMS SHOULD WEAKEN AND MOVE NORTHEAST OF THE CWA DURING THE MORNING HOURS. THE DRYLINE/PACIFIC FRONT WILL BE NEARLY STATIONARY OVER CENTRAL KS...AND THERE SHOULD BE ENOUGH CLEARING OUT AHEAD OF THE DRYLINE FOR THUNDERSTORMS TO DEVELOP ALONG THE DRYLINE. ONCE AGAIN THE VERTICAL WINDSHEAR AND INSTABILITY PARAMETERS LOOK FAVORABLE FOR SEVERE THUNDERSTORMS TO DEVELOP ACROSS CENTRAL KS. THESE STORMS MAY DEVELOP AS DISCRETE SUPERCELLS DURING THE AFTERNOON HOURS BUT MAY EVOLVE QUICKER INTO A SQUALL LINE DUE TO STRONGER ASCENT AHEAD OF THE 5H TROUGH OVER THE WESTERN HIGH PLAINS. THE LINE OF SEVERE THUNDERSTORMS WILL MOVE EAST ACROSS THE CWA DURING THE EVENING HOURS AND SHOULD MOVE ACROSS THE EASTERN COUNTIES BY LATE EVENING AND DURING THE EARLY MORNING HOURS. THE PRIMARY THREAT WITH THE SQUALL LINE WILL BE LARGE HAIL AND DAMAGING OUTFLOW WINDS...THE SQUALL LINE MAY WEAKEN AS IT MOVES EAST ACROSS THE CENTRAL AND EASTERN COUNTIES OF THE CWA. PW VALUES ARE FORECASTED TO BE 1.25 TO 1.5 INCHES SATURDAY NIGHT. PW VALUES ARE FORECASTED TO BE IN THE 1.25 TO 1.75 INCH RANGE SO THERE COULD BE HEAVY RAINFALL...ESPECIALLY WITH ANY ORGANIZED SQUALL LINE OR MCS THAT MAY DEVELOP. I DONT HAVE ENOUGH CONFIDENCE IN THE MESOSCALE DEVELOPMENT OF ANY SQUALL LINE OR MCS TO PUT A FLASH FLOOD WATCH OUT ACROSS THE CWA. THE NAM IS ABOUT 4 TO 5 HOURS FASTER MOVING THE PACIFIC FRONT EAST ACROSS THE CWA THAN THE GFS MODEL. IN ANY EVENT THE PACIFIC COLD FRONT WILL MOVE THROUGH THE CWA DURING THE EARLY MORNING HOURS OF MONDAY. HIGHS ON SUNDAY SHOULD REACH THE UPPER 70S TO LOWER 80S. MONDAY...THE NAM AND GFS BOTH PUSH THE PACIFIC COLD FRONT EAST OF THE CWA AS A SECONDARY 5H TROUGH DIGS SOUTHEAST INTO THE DESERT SOUTHWEST. I THINK WE WILL SEE A BREAK IN THE RAINFALL ON MONDAY...BUT DUE TO MODEL UNCERTAINTIES I WILL KEEP A LOW CHANCE POP IN THROUGH MONDAY...MAINLY FOR POSSIBLE RAIN IN THE MORNING HOURS. MONDAY NIGHT THROUGH WEDNESDAY NIGHT...THE 5H TROUGH OVER THE SOUTHWESTERN CONUS WILL SLOWLY LIFT NORTHEAST ACROSS THE PLAINS. THUNDERSTORMS SHOULD REDEVELOP LATE MONDAY NIGHT AS DEEPER MOISTURE MOVES NORTHWARD ACROSS OK INTO KS. THE 5H TROUGH AXIS WILL MOVE EAST ACROSS KS ON WEDNESDAY BRINGING AN END TO THE RAIN CHANCES ACROSS THE CWA. HIGHS TUESDAY AND WEDNESDAY WILL BE IN THE MID 70S WITH MOSTLY CLOUDY SKIES AND THUNDERSTORM CHANCES. THURSDAY AND FRIDAY...BOTH THE GFS AND ECMWF FORECAST AN AMPLIFIED 5H RIDGE DEVELOPING ACROSS THE CENTRAL CONUS. EXPECT MILD AND DRY WEATHER WITH HIGH TEMPERATURES AROUND 80 DEGREES. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, May 5, 1:46 AM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 146 AM CDT SAT MAY 5 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-060700- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 146 AM CDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL MOVE INTO NORTH CENTRAL KANSAS EARLY THIS MORNING. THE PRIMARY THREAT WITH THE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL...HOWEVER AN ISOLATED TORNADO IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA SATURDAY THROUGH WEDNESDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA SATURDAY AFTERNOON THROUGH SUNDAY NIGHT. THE PRIMARY HAZARD WITH ANY SEVERE THUNDERSTORM WILL BE LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN. AN ISOLATED TORNADO IS ALSO POSSIBLE SATURDAY EVENING...LATE SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER IN NORTH CENTRAL KANSAS MAY BE NEEDED EARLY THIS MORNING. STARK
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 2:27 AM CDT | Severe Thunderstorm Warning | TOP | Cloud | 63 min |
| May 5, 3:26 AM CDT | Tornado Warning | TOP | Republic, Washington | 49 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.